Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had valley fever. Taking florastor and ativan. Having abdominal pain. Urine and blood test normal. IBS?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I was just diagnosed by gi doc that i most likely have IBS/ I was on heavy antibiotics last year for valley fever of all things. And i think that it made my bowels sensitive to all this. At first he thought it was antibiotic induced diverticulitis but the symptoms now are more like IBS? I am on dicyclomine 4times a day 20 mg
I take florastor twice a day. Plus my reg vitamins . I also take 1 mg ativan nightly since valley fever. And a few times a week i take lunesta as my bowels are hurting many nights even with dycyclomine. The pain has radiated into stomach area too now and worse there now than intestinal but i do get lower abnomina. cramps daily. I had a CT scan a week ago. I have urine and blood taken for WBC count three weeks ago , all normal nothing found wrong. I also had ultrasound. oh i also had c-diff which was negative. So this most likely is IBS?? I am not sure he said he thinks but he is never 100% sure . Anurse practitioner i know said i know this is not c-diff but it could be another superbug? You think that is possible . I have had no fever , No n/v/or diarread I will get a colonoscopy in a few weeks when this calms down.
I just bought enteric peppermint and i drink ginger tea. Is there a GI doc here to advise me some more .
Posted Thu, 28 Mar 2013 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 4 hours later
Hi and thanks for contacting XXXXXXX
IBS by definition is abdominal discomfort relieved by passing stools. It is a diagnosis of exclusion and hence one can never be 100% certain about it. Usually IBS symptoms start in young to middle age and any sudden onset of symptoms after 50yrs age shouldn't be considered IBS until all other causes have been ruled out. Other superbug related infection appears unlikely.
Lower abdominal pain can also be secondary to gynae or bladder issues also and has to be suitably ruled out. A colonoscopy will also help to rule out other causes. You are on too many sedatives/anxiolytics and these can lead to constipation. Hence try reducing them and have lot of fibres
Above answer was peer-reviewed by
Follow-up: Had valley fever. Taking florastor and ativan. Having abdominal pain. Urine and blood test normal. IBS? 10 hours later
yes i do not take lunesta every day . only when cramping is so bad even with bentyl but i have been ok with just bentyl last two days. Yes my doc ruled out diverticulitis now he is saying IBS. I am taking florastor. the pharmacist said take floragen too. As he did have IBS after antibiotics too. Do you think i should take more probiotics than florastor?
Answered by Dr. Poorna Chandra K.S 35 hours later
Hi and thanks for the update
Please go ahead and do the colonoscopy as it clears several issues.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor